Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 50, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 13, 2013, 3:42 AM EDT. It took effect at Aug 13, 2013, 10:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2013, 3:42 AM EDT (07:42 UTC)
- In effect from
- Aug 13, 2013, 10:00 AM EDT
- Expired
- Aug 14, 2013, 10:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
921 WHUS71 KCLE 130742 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 342 AM EDT TUE AUG 13 2013 LEZ144>149-131545- /O.NEW.KCLE.SC.Y.0050.130813T1400Z-130814T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 342 AM EDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT WEDNESDAY. * WINDS AND WAVES: WINDS WILL BECOME NORTHWEST TO NORTH IN THE WAKE OF A COLD FRONT THIS MORNING AND INCREASE TO 15 TO 20 KNOTS. THESE STRONGER WINDS SHOULD LAST INTO THE OVERNIGHT HOURS. WAVES WILL BUILD TO 3 TO 5 FEET. THERE IS ALSO A HIGH RISK FOR RIP CURRENTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
4 follow-up statements
729 WHUS71 KCLE 131413 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1013 AM EDT TUE AUG 13 2013 LEZ144>149-132215- /O.CON.KCLE.SC.Y.0050.000000T0000Z-130814T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1013 AM EDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. * WINDS AND WAVES: NORTHWEST TO NORTH WINDS 15 TO 20 KNOTS WILL CONTINUE INTO TONIGHT. WAVES OF 3 TO 5 FEET CAN BE EXPECTED THROUGH THE OVERNIGHT HOURS. THERE IS ALSO A HIGH RISK FOR RIP CURRENTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
964 WHUS71 KCLE 131927 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 327 PM EDT TUE AUG 13 2013 LEZ144>149-140330- /O.CON.KCLE.SC.Y.0050.000000T0000Z-130814T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 327 PM EDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. * WINDS AND WAVES: NORTHWEST WINDS 15 TO 20 KNOTS WILL CONTINUE INTO TONIGHT. WAVES OF 3 TO 5 FEET CAN BE EXPECTED THROUGH THE OVERNIGHT HOURS. THERE IS ALSO A HIGH RISK FOR RIP CURRENTS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
839 WHUS71 KCLE 140153 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 953 PM EDT TUE AUG 13 2013 LEZ144>149-141000- /O.EXT.KCLE.SC.Y.0050.000000T0000Z-130814T1400Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 953 PM EDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT WEDNESDAY. * WINDS AND WAVES: NORTHWEST WINDS 15 TO 20 KNOTS WILL CONTINUE TONIGHT. WAVES OF 3 TO 5 FEET CAN BE EXPECTED TO LINGER INTO WEDNESDAY MORNING...DECREASING TO 1 TO 3 FEET BY LATER IN THE DAY. THERE IS A SLIGHT CHANCE OF WATERSPOUTS LATE TONIGHT AND WEDNESDAY MORNING...MAINLY ON THE EAST END OF THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
504 WHUS71 KCLE 140711 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 311 AM EDT WED AUG 14 2013 LEZ144>149-141400- /O.CON.KCLE.SC.Y.0050.000000T0000Z-130814T1400Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 311 AM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS AND WAVES: NORTHWEST WINDS 10 TO 20 KNOTS WILL CONTINUE EARLY TODAY. WAVES OF 3 TO 5 FEET CAN BE EXPECTED TO LINGER INTO MID MORNING THEN ARE EXPECTED TO SUBSIDE TO 1 TO 3 FEET BY LATER IN THE DAY. THERE IS A SLIGHT CHANCE OF WATERSPOUTS THIS MORNING ON THE EAST END OF THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 3:41 AM EDT, 1 minute earlier.
Area forecast discussion, Aug 13, 3:41 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
341 AM EDT TUE AUG 13 2013
.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA THIS MORNING FOLLOWED
BY A SECOND COLD FRONT TONIGHT. HIGH PRESSURE WILL BUILD OVER THE
AREA ON WEDNESDAY AND LINGER INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
COLD FRONT IS JUST NORTH OF THE AREA. ALL MODELS INDICATE IT WILL
PUSH SOUTH OF THE AREA BY EARLY AFTERNOON TAKING THE CONVECTION OVER
THE EASTERN PORTIONS OF THE FORECAST AREA WITH IT. THINK HIGHS
SHOULD BE BY EARLY AFTERNOON THEN SLOWLY FALL AS COLDER AIR MOVES
OVER THE AREA.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
SECOND FRONT POISED TO MOVE ACROSS THE AREA LATE THIS EVENING. THIS
COMBINED WITH 850MB TEMPS DIPPING TO 6C SHOULD BE ENOUGH TO KICK
OFF SOME LAKE EFFECT SHOWERS EAST OF CLEVELAND. WITH 14C LAKE TO
850 MB DIFFERENTIAL WILL BE ENOUGH TO PRODUCE SOME LINGERING LAKE
EFFECT CLOUDS WEDNESDAY.
MORE OF A FALL TYPE PATTERN SETTING UP. MODELS CONTINUE TO BE IN
GOOD AGREEMENT WITH LARGE CANADIAN HIGH PRESSURE SYSTEM MOVING
SOUTHEAST ACROSS THE AREA WEDNESDAY. THE HIGH SHIFTS TO THE EAST
COAST THURSDAY AND STALLS...WITH RIDGE EXTENDING ACROSS THE EASTERN
LAKES INTO THE WEEKEND. THIS WILL PRODUCE DRY BUT COOL CONDITIONS
WITH TEMPS WELL BELOW NORMAL THROUGH THE PERIOD.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BE ALONG THE EAST COAST OF THE US BY SATURDAY
MORNING WITH AN UPPER LEVEL TROUGH STILL OVER THE REGION. MODELS
CONTINUE TO INDICATE THAT LOW PRESSURE WILL DEVELOP OVER TENNESSEE
AND KENTUCKY AND ATTEMPT TO DRIFT NORTHWARD TOWARD OHIO. THIS WILL
INCREASE THE AMOUNT OF MOISTURE AND CLOUD COVER ACROSS THE REGION.
SHOWERS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY BUT CONFIDENCE
IS NOT HIGH IN THIS SCENARIO.
TEMPERATURES WILL RECOVER INTO THE WEEKEND WITH HIGHS BACK TO AROUND
80 DEGREES.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
COLD FRONT IS INTO NW OHIO WITH SHOWERS AND THUNDERSTORMS AHEAD OF
IT. IFR CONDITIONS WILL OCCUR WITH THE THUNDERSTORMS. CEILINGS
WILL LOWER IN THE WAKE OF THE FRONT WITH IFR CEILINGS A GOOD BET.
CEILINGS WILL BEGIN TO RISE AS THE NORTHERLY WINDS INCREASE AROUND
MID MORNING. WIND GUSTS SHOULD TOP OUT IN THE 2O TO 25 KNOT RANGE.
.OUTLOOK...MAINLY VFR.
&&
.MARINE...
A COLD FRONT WILL MOVE ACROSS THE LAKE THROUGH THE MORNING. AS THE
COLD ADVECTION INCREASES INTO THE AFTERNOON WINDS SHOULD INCREASE TO
AT LEAST 15 TO 20 KNOTS. THIS WILL CAUSE WAVES TO BUILD TO 3 TO 5
FEET. WE WILL HOIST A SMALL CRAFT ADVISORY BEGINNING AT 10 AM AND
LET IT TO RUN THROUGH THE NIGHT. THE NORTHERLY FLOW WILL ALSO
INCREASE THE CHANCE OF RIP CURRENTS TODAY AND HAVE GONE WITH A HIGH
RISK THROUGH 00Z.
AS HIGH PRESSURE BUILDS INTO THE AREA TONIGHT AND THEN PERSISTS NEAR
LAKE ERIE INTO THE WEEKEND WE WILL SEE WIND SPEEDS DECREASE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EDT
WEDNESDAY FOR LEZ144>149.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLENHazardous weather outlook, Aug 12, 4:00 AM EDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EDT MON AUG 12 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-130900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 400 AM EDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 13, 2:07 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
207 AM EDT TUE AUG 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG ERIE 42.13N 80.09W
08/13/2013 ERIE PA DEPT OF HIGHWAYS
A FEW LARGE LIMBS AND SOME POWER LINES DOWN.
&&
KIELTYKASpecial weather statement, Aug 13, 2:09 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 209 AM EDT TUE AUG 13 2013 OHZ014-PAZ001>003-130645- ASHTABULA INLAND-CRAWFORD-NORTHERN ERIE-SOUTHERN ERIE- 209 AM EDT TUE AUG 13 2013 ...STRONG THUNDERSTORMS MOVING ACROSS CRAWFORD...ERIE AND SOUTHERN ASHTABULA COUNTIES... AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GIRARD TO ALBION TO NEAR LINESVILLE TO ANDOVER...MOVING EAST AT 35 MPH. THIS AREA OF THUNDERSTORMS MAY PRODUCE A WIND GUST OF 40 TO 45 MPH. TORRENTIAL RAINFALL WILL ALSO OCCUR WITH A QUICK ONE TO ONE AND A HALF INCHES POSSIBLE.
Local storm report, Aug 13, 2:42 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
242 AM EDT TUE AUG 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND DMG LAKE CITY 42.02N 80.35W
08/13/2013 ERIE PA LAW ENFORCEMENT
ONE TREE DOWN.
1257 AM TSTM WND DMG FAIRVIEW 42.03N 80.26W
08/13/2013 ERIE PA LAW ENFORCEMENT
TWO TREES DOWN.
0105 AM TSTM WND DMG 3 W ERIE 42.13N 80.15W
08/13/2013 ERIE PA LAW ENFORCEMENT
TREE FELL ON TENT IN CAMPGROUND IN MILL CREEK TOWNSHIP.
NO INJURIES.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:51 PM EDT | Special Marine Warning | CLE | 84 min | |
| Aug 12, 11:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 13, 1:45 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 4 hr |
| Aug 13, 3:52 AM EDT | Rip Current Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 16 hr |
| Aug 13, 12:30 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 75 min |
| Aug 13, 1:35 AM EDT | Areal Flood Warning | CLE | Erie | 4 hr |
| Aug 13, 2:21 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 39 min |
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.